MAUDE Adverse Event Report: CORDIS US CORP. OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US CORP. OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59080A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, needle deployment of a 5.9f 80cm outback elite re-entry catheter became difficult during a right superficial femoral artery (sfa) chronic total occlusion (cto) procedure.Access was initially attempted from the right sfa origin, but a stable sheath could not be maintained from the left side.Retrograde distal femoral access was then gained; however, the subintimal lesion could not be crossed with a cordis stabilizer 0.014 steerable guidewire.The outback device was flushed and prepared per the instructions for use, with no abnormalities observed at that time.The subintimal tract was pre-dilated with a 3mm balloon prior to device passage, and the outback catheter was advanced along the same guidewire to the proximal sfa.During use, needle deployment became difficult.The device was removed and inspected, revealing that the cannular needle was advancing out of the distal end of the catheter rather than the side as intended.The device was discarded, and a new outback device was used to successfully complete the procedure.There was no reported patient injury.No damages were found on the device or its packaging prior to opening, and the device had been stored according to the instructions for use.All ports were flushed using heparinized saline, with a 30-second pause between flushes, and cannula actuation was verified outside the patient with smooth needle movement.The catheter was held straight during preparation with no slack, and the guidewire used was a cordis stabilizer 0.014 steerable guidewire with duraglide ptfe coating (non-hydrophilic).No abnormalities or resistance were encountered during cannula actuation, device tracking, or advancement through the sheath, and the aorto-iliac bifurcation was not at a steep angle.Under fluoroscopic guidance, the guidewire was retracted at least 5 cm before needle deployment.Resistance was noted with the handle slider during the event, but the slider button could still be pressed to advance it.No abnormal force or stored torque was applied during use, and the user was trained in device operation.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, needle deployment of a 5.9f 80cm outback elite re-entry catheter became difficult during a right superficial femoral artery (sfa) chronic total occlusion (cto) procedure.Access was initially attempted from the right sfa origin, but a stable sheath could not be maintained from the left side.Retrograde distal femoral access was then gained; however, the subintimal lesion could not be crossed with a cordis stabilizer 0.014 steerable guidewire.The outback device was flushed and prepared per the instructions for use, with no abnormalities observed at that time.The subintimal tract was pre-dilated with a 3mm balloon prior to device passage, and the outback catheter was advanced along the same guidewire to the proximal sfa.During use, needle deployment became difficult.The device was removed and inspected, revealing that the cannula needle was advancing out of the distal end of the catheter rather than the side as intended.A new outback device was used to successfully complete the procedure.There was no reported patient injury.No damages were found on the device or its packaging prior to opening, and the device had been stored according to the instructions for use.All ports were flushed using heparinized saline, with a 30-second pause between flushes, and cannula actuation was verified outside the patient with smooth needle movement.The catheter was held straight during preparation with no slack, and the guidewire used was a cordis stabilizer 0.014 steerable guidewire with duraglide ptfe coating (non-hydrophilic).No abnormalities or resistance were encountered during cannula actuation, device tracking, or advancement through the sheath, and the aorto-iliac bifurcation was not at a steep angle.Under fluoroscopic guidance, the guidewire was retracted at least 5 cm before needle deployment.Resistance was noted with the handle slider during the event, but the slider button could still be pressed to advance it.No abnormal force or stored torque was applied during use, and the user was trained in device operation.The stabilizer 0.014 steerable guidewire was not returned.One outback elite 80 cm re-entry¿ was received coiled inside a clear plastic bag and was unpacked for product evaluation; visual inspection confirmed the device did not present any damage or anomalies, the cannula needle was fully retracted, and the handle slider was set in the retraction position with no other notable observations.The catheter usable length and cannula needle deployment length were measured and found to be within specification.Functional testing was performed by actuating the handle slider to deploy and retract the cannula needle multiple times, and the cannula needle deployed and retracted as expected with no abnormalities observed.The returned unit was further inspected with no damage or anomalies identified, dimensional results remained within specification, and functional testing again demonstrated normal slider operation and expected cannula needle deployment and retraction.The reported ¿cannula/needle ¿ deployment difficulty ¿ through shaft¿ and ¿handle ¿ sliding difficulty¿ was not seen during the product evaluation because the device performed as intended.The exact cause of the reported event cannot be found; however, however, the absence of a device malfunction indicates that handling factors may have contributed to the reported event.The device was reportedly stored and prepared per the instructions for use, and there is no information to suggest noncompliance with product labeling.The reported ¿guidewire ¿ failure to cross¿ could not be substantiated because the device was not returned.The root cause of this event cannot be found, and procedurally related factors cannot be excluded.According to the ifu ¿never push, auger, withdraw, or torque a guidewire that meets resistance.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23499748
Report Number9616099-2025-01749
Device Sequence Number8904533
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public(01)20705032067567(17)270331(10)18448655
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOTB59080A
Device Lot Number18448655
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/27/2025
12/11/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date11/22/2025
12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown